Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 216, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2016, 6:46 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2016, 6:46 PM MDT (00:46 UTC)
- Expired
- Jul 25, 2016, 7:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crowley County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:10 PM MDT | HAIL 0.75 | 2 Nnw Crowley, CO | . |
| Jul 25, 7:10 PM MDT | HAIL 0.75 | 2 Nw Crowley, CO | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WUUS55 KPUB 260046
SVRPUB
COC025-089-101-260130-
/O.NEW.KPUB.SV.W.0216.160726T0046Z-160726T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OTERO COUNTY IN SOUTHEASTERN COLORADO...
SOUTHEASTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO...
SOUTHWESTERN CROWLEY COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 730 PM MDT
* AT 644 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ACROSS
NORTHEAST PUEBLO COUNTY WITH OUTFLOW WINDS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EASTERN PUEBLO...FOWLER...MANZANOLA...OLNEY SPRINGS...BOONE...
CROWLEY...BLENDE...AVONDALE...SALT CREEK AND PUEBLO DEPOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3791 10462 3833 10457 3829 10419 3826 10381
3787 10388
TIME...MOT...LOC 0044Z 269DEG 41KT 3822 10423
HAIL...1.00IN
WIND...60MPH
$$
TLM2 follow-up statements
224
WWUS55 KPUB 260101
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT MON JUL 25 2016
COC025-089-101-260130-
/O.CON.KPUB.SV.W.0216.000000T0000Z-160726T0130Z/
OTERO CO-PUEBLO CO-CROWLEY CO-
701 PM MDT MON JUL 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN OTERO...SOUTHEASTERN PUEBLO AND SOUTHWESTERN CROWLEY
COUNTIES...
AT 658 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED NORTH OF OLNEY
SPRINGS AND WEST OF FOWLER...AND A SEVERE OUTFLOW OF WINDS WAS
LOCATED NEARING THE PUEBLO OTERO COUNTY LINE SOUTH OF FOWLER.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EASTERN PUEBLO...FOWLER...MANZANOLA...OLNEY SPRINGS...BOONE...
CROWLEY...BLENDE...AVONDALE...SALT CREEK AND PUEBLO DEPOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3791 10462 3833 10457 3829 10419 3826 10381
3787 10388
TIME...MOT...LOC 0058Z 269DEG 41KT 3822 10402
HAIL...0.75IN
WIND...60MPH
$$
TLM775
WWUS55 KPUB 260124
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT MON JUL 25 2016
COC025-089-101-260130-
/O.CON.KPUB.SV.W.0216.000000T0000Z-160726T0130Z/
OTERO CO-PUEBLO CO-CROWLEY CO-
724 PM MDT MON JUL 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN OTERO...SOUTHEASTERN PUEBLO AND SOUTHWESTERN CROWLEY
COUNTIES...
AT 721 PM MDT...A SEVERE THUNDERSTORM AND SEVERE GUST FRONT
WAS IN WESTERN OTERO COUNTY.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANZANOLA...OLNEY SPRINGS...BOONE...CROWLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3791 10462 3833 10457 3829 10419 3826 10381
3787 10388
TIME...MOT...LOC 0121Z 269DEG 41KT 3822 10368
HAIL...0.75IN
WIND...60MPH
$$
TLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:03 PM MDT, 43 minutes earlier.
Area forecast discussion, Jul 25, 6:03 PM MDT, 43 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 603 PM MDT MON JUL 25 2016 .UPDATE... Issued at 544 PM MDT Mon Jul 25 2016 Currently...A line of thunderstorms is moving across Pueblo county with storms producing periods of heavy rainfall and hail up to nickle size in diameter. These storms are expected to slowly move to the SE over the next few hours, with heavy rainfall becoming the primary threat. Grids have been updated to reflect higher pops ahead of the line of the storms, with lesser values across the western San Juan mountains, where storm activity has been minimal over the last few hours. Lukinbeal && .SHORT TERM...(This evening through Tuesday) Issued at 316 PM MDT Mon Jul 25 2016 Convection rather slow to get going today as some drier mid level air has pushed across the Continental divide, and forcing aloft remains rather weak. Still plenty of CAPE (1500-2500 J/KG) along and east of the mountains, as dewpoints have held in the 50s east of I-25 with 60s close to the KS border, though soundings suggest enough CINH to keep things suppressed so far. For the rest of the afternoon into the evening, HRRR insists convection will increase and spread across the plains, perhaps focusing on outflow boundary dropping south through El Paso County, which is firing some weak convection south of the Palmer Divide as of 21z. Will keep isolated to scattered convection going through mid-evening most locations, though confidence about convection on the plains is rather low. Models have been overdone with nighttime convection the past few nights, and suspect that is the case again tonight, so will end pops over most zones by midnight, keeping some isolated tsra over southern mountain ranges through the night, as moisture is deepest near the NM border. On Tuesday, moisture decreases somewhat over the mountains and I-25 corridor, suggesting another relatively down day for convection once again. Still tough to rule at isolated to low end scattered storms just about anywhere, though weak steering currents suggest activity may stay close to the higher terrain, with little convection east of I-25. Severe threat again looks limited by very weak winds aloft, though some localized strong winds may be possible as T/Td spreads increase slightly. Max temps should stay little changed, with readings around or slightly above seasonal averages. .LONG TERM...(Tuesday night through Monday) Issued at 316 PM MDT Mon Jul 25 2016 A very similar weather pattern is expected through the extended period, with a pattern shift by the weekend. In general, look for above normal temps and a daily shot of isolated to scattered convection over the mts, and isolated activity over the plains. Tuesday night through Friday...The upper ridge of high pressure will be located over the western US through the work week, with very little movement of the ridge axis over the Great Basin. after a fairly active Tue eve, Wed looks to be the driest day with just isolated storm activity forecast. Models indicate that an upper disturbance will drop down and brush eastern Colorado Wed night, perhaps motivating isolated storms to linger along the KS/CO border overnight. Temps Fri will be slightly cooler with convective activity favoring the higher terrain later in the day. Saturday through Monday...The upper ridge starts to edge to the east on Saturday, as an upper trough gathers strength over British Columbia and the Pacific NW. Shower and storm activity on Sat is somewhat questionable, but stuck with the isolated to scattered aftn and eve pops for much of the area that the extended procedure produced. However, by Sunday the ridge axis will have moved east of the state, and access to monsoon moisture for the western half of the state will be open once again, which will last into the next work week. Moore && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 316 PM MDT Mon Jul 25 2016 Will continue VCTS at all terminals from late afternoon into the evening, as HRRR insists tsra will develop along/east of the mountains after 21z, and latest radar loop does show a slow increase in convection just north of KCOS since 20z. Will end tsra threat at the terminals 02z-03z, with VFR conditions overnight. Could see some weak convection linger through much of the night over the mountains, especially across the San Juans and La Garitas. Perhaps a slight decrease in tsra chances at all terminals Tue afternoon, though still expect isolated mountain storms to drift toward lower elevations late in the day, and may need a vcts mention at least at KCOS and KALS after 21z. && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...Lukinbeal/LW SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Jul 25, 11:35 AM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT MON JUL 25 2016 COZ058>089-093>099-261745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1135 AM MDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AGAIN THIS AFTERNOON, THEN SPREAD TO LOWER ELEVATIONS LATE IN THE AFTERNOON AND THROUGH THE EVENING. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING, LOCALLY HEAVY RAINFALL, WIND GUSTS TO 55 MPH AND HAIL UP TO NICKEL SIZE. IN ADDITION, LOCALIZED FLASH FLOODING MAY BE POSSIBLE OVER AREA BURN SCARS AND URBAN AREA, SHOULD A STRONG STORM DIRECTLY IMPACT THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS EACH DAY, MAINLY IN THE AFTERNOON AND EVENING HOURS. THE SOUTHEAST PLAINS WILL HAVE THE POTENTIAL FOR ISOLATED STORMS EACH DAY. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING, WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAIN. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. SLOW MOVING STRONG STORMS COULD CAUSE FLASH FLOODING CONCERNS, IF THEY OCCUR OVER URBAN AREAS OR BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE FROM THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 10/28
In the hours before
Local storm report, Jul 25, 5:38 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 1 SE PUEBLO WEST 38.30N 104.74W
07/25/2016 E0.50 INCH PUEBLO CO NWS EMPLOYEE
PEA SIZE HAIL. THE DURATION OF THE HEAVY
RAIN EVENT WAS 24 HOURS.
&&
RMGLocal storm report, Jul 25, 6:06 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 1 SE PUEBLO WEST 38.30N 104.74W
07/25/2016 E0.50 INCH PUEBLO CO NWS EMPLOYEE
PEA SIZE HAIL.
&&
RMGLocal storm report, Jul 25, 6:20 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HEAVY RAIN 5 WSW BLENDE 38.22N 104.66W
07/25/2016 M2.00 INCH PUEBLO CO TRAINED SPOTTER
.
&&
RMGLocal storm report, Jul 25, 6:21 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 4 NE BLENDE 38.28N 104.52W
07/25/2016 M63 MPH PUEBLO CO ASOS
ASOS STATION PUEBLO AIRPORT /PUB/.
&&
ALLocal storm report, Jul 25, 6:22 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HEAVY RAIN 1 SE PUEBLO WEST 38.30N 104.74W
07/25/2016 M0.83 INCH PUEBLO CO NWS EMPLOYEE
.
&&
RMGLocal storm report, Jul 25, 6:29 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM NON-TSTM WND GST 4 NE BLENDE 38.28N 104.52W
07/25/2016 M63 MPH PUEBLO CO ASOS
ASOS STATION PUEBLO AIRPORT /PUB/.
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:07 PM MDT | Flash Flood Warning | PUB | Pueblo | 113 min |
| Jul 25, 6:16 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 59 min |
| Jul 25, 6:18 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 27 min |
| Jul 25, 7:10 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 65 min |
| Jul 25, 7:30 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 45 min |
| Jul 25, 7:46 PM MDT | Flash Flood Warning | PUB | Crowley, Otero | 119 min |
| Jul 25, 8:40 PM MDT | Special Weather Statement | PUB | Bent, Otero | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.